# SDR 99ZZZX4578

- Difficulty date: September 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N407AL
- Make and model: Bell 407
- Aircraft serial: 53044
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Case
- Part number: 406040406101
- Condition: Worn
- Location: T/R Gearbox
- Part time: 3,616 hours
- Component: 407040400115
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PRE-FLIGHT INSPECTION FOUND MOUNTING PADS WORN BEYOND LIMITS IN BHT 407 CR&O MANUAL.  ONE EACH DOW ALIGNMENT PIN BROKEN.  FURTHER TEAR-DOWN REVEALED HIGH GEAR BACKLASH AND SCARING OF THE GEAR TEETH.  POSSIBLY DUE TO  LOW OR ABSENCE OF OIL AT THE SAME TIME.  HIGH VIBRATION CAUSED GEARBOX TO LOOSEN UP.
